Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 2, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Mar 20, 2006, 4:14 AM CST for Montgomery County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2006, 4:14 AM CST (10:14 UTC)
- Expired
- Mar 20, 2006, 4:45 AM CST
- In force
- 31 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Montgomery County, TX
The radar
The Houston radar (KHGX), 105 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.2 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 875 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KHGX 201014 TORHGX TXC339-201045- /O.NEW.KHGX.TO.W.0002.060320T1014Z-060320T1045Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 414 AM CST MON MAR 20 2006 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * TORNADO WARNING FOR... MONTGOMERY COUNTY IN SOUTHEAST TEXAS * UNTIL 445 AM CST * AT 409 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED 7 MILES SOUTHWEST OF CONROE...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... CONROE... PANORAMA VILLAGE... WILLIS... CUT AND SHOOT... TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU SEE OR HEAR A TORNADO - TAKE COVER NOW PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3034 9565 3021 9551 3034 9525 3049 9548 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Mar 20, 3:38 AM CST, 36 minutes earlier.
Area forecast discussion, Mar 20, 3:38 AM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
338 AM CST MON MAR 20 2006
.DISCUSSION...
A WEAKENING MCS WILL EXIT THE AREA EARLY THIS MORNING. NOT SURE
EXACTLY HOW TO WORD POPS SINCE ALL THE ACTIVITY WILL BE OVER
BETWEEN 14-15Z. SOUTHERN EXTENT IS THE WEAKEST AND THE COAST WILL
BE LUCKY TO EVEN GET A FEW SHOWERS. NOT MUCH RAIN FELL OVER THE
SOUTHWEST ZONES AND WITH MUCH DRIER AIR WORKING INTO THE CWA FROM
THE WEST...HAVE DECIDED TO ISSUE A RED FLAG WARNING. SOME CONCERN
THAT TEMPS MIGHT BE WARMER AND RH VALUES LOWER WITH WEST WINDS
TODAY. A COOL FRONT WILL CROSS THE AREA TONIGHT BUT THE LACK OF
MOISTURE PRECLUDES ANY MENTION OF RAIN. WITH WEST WINDS AND WARM
START TO THE DAY...GLS WILL LIKELY SET ANOTHER TEMPERATURE RECORD
(78 IN 1907).
UPPER FLOW BECOMES NORTHWEST AND LOW LEVEL FLOW IS OFFSHORE. TREND
IS COOLER AND CONTINUED DRY. LATEST 00Z GUIDANCE SUGGESTS A LARGE
DIURNAL TEMPERATURE RANGE AND SEEMS REASONABLE CONSIDERING HOW DRY
THIS AIR MASS IS. ANOTHER S/WV WILL CROSS THE SOUTHERN PLAINS ON
WED AFTERNOON AND EVENING. ALTHOUGH MOISTURE REMAINS MEAGER...THE
S/WV LOOKS STRONG ENOUGH TO GENERATE A FEW SHOWERS. HAVE ADDED 20
POPS FOR THE EXTREME NORTHEAST CLOSEST TO THE S/WV. OTHERWISE...
LONG TERM TRENDS SUGGEST DRY WEATHER TO CONTINUE. NOT EXACTLY GOOD
NEWS FOR COASTAL COMMUNITIES. GALVESTON HAS ONLY RECEIVED 1.26
INCHES OF RAIN SINCE JAN 1. THIS IS THE DRIEST START TO THE YEAR
EVER. THE PREVIOUS DRIEST START TO THE YEAR OCCURRED IN 1976 WITH
ONLY 2.11 INCHES THAT YEAR.
&&
.MARINE...
AM EXPECTING THE SEAS TO STAY IN THE 6 TO 8 FOOT RANGE BEYOND 20 NM.
OVER THE NEARSHORE AREAS THE WINDS WILL INCREASE THIS MORNING AND
MORE THAN LIKELY THE SEAS. SO...WILL GO WITH AN SCA THROUGH 18Z.
DURING THE AFTERNOON THE WINDS ARE EXPECTED TO DIMINISH AS THE RAIN
AREA MOVES NORTHEAST. THE MAIN BULK OF THE COLD AIR ADVECTION WILL
OCCUR TUESDAY AND HELP GENERATE WINDS AND SEAS OF SCA CRITERIA.
PL-40
&&
AVIATION...
AREA OF THUNDERSTORMS THE MAIN CONCERN THIS MORNING THROUGH 12Z. THE
STORMS SHOULD BE OUT OF THE CLL AREA AROUND 10Z BUT AFFECT THE
HOUSTON AIRPORTS THROUGH 12Z.
PL-40
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 80 43 65 38 65 / 10 0 0 0 10
HOUSTON (IAH) 80 48 68 40 66 / 30 0 0 0 10
GALVESTON (GLS) 80 57 66 49 66 / 20 0 0 0 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 10 AM MONDAY TO 6 PM MONDAY FOR THE
FOLLOWING ZONES: COLORADO...JACKSON...MATAGORDA...AND
WHARTON.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL NOON MONDAY FOR THE
FOLLOWING ZONES: GALVESTON BAY...AND MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL NOON MONDAY FOR THE FOLLOWING ZONES:
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20
NM...AND WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION FROM NOON MONDAY TO 6 PM
MONDAY FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL OUT 20 NM...AND WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES:
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
60 NM...AND WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60
NM.
&&Hazardous weather outlook, Mar 19, 8:00 PM CST, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 800 PM CST SUN MAR 19 2006 TXZ163-164-176>179-195>200-210>214-226-227-235>238-201300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 800 PM CST SUN MAR 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF I-10 TONIGHT... .DAY ONE...TONIGHT A VIGOROUS UPPER LEVEL DISTURBANCE IS MOVING NORTHEAST OUT OF MEXICO AND INTO TEXAS THIS EVENING. THIS DISTURBANCE HAS PRODUCED A COMPLEX OF SHOWERS AND THUNDERSTORMS IN CENTRAL TEXAS WHICH IS MOVING EAST NORTHEAST THIS EVENING. THE SOUTHERN EDGE OF THIS AREA OF THUNDERSTORMS WILL LIKELY MOVE INTO WESTERN AREAS OF SOUTHEAST AROUND MIDNIGHT...AND WILL CONTINUE TO MOVE EAST-NORTHEAST ACROSS NORTHERN AND CENTRAL PORTIONS OF THE AREA. SOME OF THESE STORMS COULD BE SEVERE...MAINLY ALONG AND NORTH OF INTERSTATE 10. THE PRIMARY SEVERE WEATHER THREAT WILL BE HAIL. HOWEVER...ISOLATED DOWNBURSTS PRODUCING DAMAGING WINDS AND ISOLATED TORNADOES ARE ALSO A POSSIBILITY. RAINFALL AMOUNTS OF 3/4 INCH TO 2 INCHES SHOULD BE COMMON WITH LOCALIZED 3 TO 4 INCH AMOUNTS POSSIBLE WHERE TRAINING STORMS DEVELOP. DUE TO THE PROGRESSIVE NATURE OF THE STORM SYSTEM AND THE PROLONGED DRY CONDITIONS ACROSS THE REGION...THIS RAINFALL SHOULD NOT POSE A FLASH FLOOD THREAT EXCEPT TO THE USUAL AREAS WHERE STREET FLOODING OCCURS WITH HEAVY RAINFALL EXPERIENCED IN A SHORT AMOUNT OF TIME. SOUTH OF INTERSTATE 10...A FEW ISOLATED SEVERE STORMS ARE A REMOTE POSSIBILITY. HOWEVER...A WARM LAYER OF AIR ABOVE THE SURFACE WILL LIMIT THE INSTABILITY. IN ADDITION...THE MORE FAVORABLE UPPER LEVEL CONDITIONS SHOULD BE TO THE NORTH. EXPECT RAINFALL ACCUMULATIONS OF 3/4 INCH OR LESS ACROSS THE SOUTHERN HALF OF SOUTHEAST TEXAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE ONGOING THUNDERSTORM COMPLEX SHOULD BE EXITING SOUTHEAST TEXAS AND INTO LOUISIANA DURING THE MORNING HOURS. ISOLATED SHOWERS AND THUNDERSTORMS ARE THEN POSSIBLE AHEAD OF A DRYLINE MOVING WEST TO EAST ACROSS THE AREA THROUGH EARLY AFTERNOON MONDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED BEGINNING AROUND MIDNIGHT.
In the hours before
Special weather statement, Mar 20, 4:03 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
403 AM CST MON MAR 20 2006
TXZ195>198-210>212-201030-
AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-WALLER-WASHINGTON-
403 AM CST MON MAR 20 2006
...TORNADO WATCH ALLOWED TO EXPIRE AT 4 AM...
THE TORNADO WATCH PREVIOUSLY IN EFFECT FOR AUSTIN...BRAZOS...
BURLESON...COLORADO...GRIMES...WALLER AND WASHINGTON COUNTIES WAS
ALLOWED TO EXPIRE AT 4 AM. NO REPORTS OF HAZARDOUS WEATHER HAVE BEEN
RECEIVED.The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 4:52 AM CST | Tornado Warning | HGX | San Jacinto | 8 min |
| Mar 20, 5:05 AM CST | Special Marine Warning | HGX | 55 min | |
| Mar 20, 5:56 AM CST | Special Marine Warning | HGX | 64 min | |
| Mar 20, 7:14 AM CST | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 31 min |
| Mar 20, 9:37 AM CST | Severe Thunderstorm Warning | HGX | Grimes, Waller | 23 min |
| Mar 20, 10:39 AM CST | Severe Thunderstorm Warning | HGX | Harris | 36 min |
| Mar 20, 10:59 AM CST | Severe Thunderstorm Warning | HGX | Montgomery | 31 min |
| Mar 20, 11:15 AM CST | Severe Thunderstorm Warning | HGX | Liberty | 30 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.